Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
19 Posts
Discussion Starter · #1 ·
Hi allI have been doing pretty well of late, had my contraception check up yesterday and was informed that I have to come off the combined pill [yasmin] because I had a migraine with numbness in my arm/face and focal problems. It only happened once but the doc said it could increase my chances of having a stroke. She suggested I try the implant but I am really nervous about it. My ibs is awful around my period, and i have been getting on so well with yasmin. The one time i tried a progesterone pill [cerazette] i had a three weeks of heavy bleeding, time off work and my only ''accident'' to date. I am petrified that the implant will destory all the progress I have worked so hard for, but I don't want to run the risk of staying on yasmin. I considered coming off hormonal contraceptives altogether but without it my periods are debilatating in themselves and leave me anemic and housebound.Does anyone have any experience of the implant, or other progesterone contraceptives? Any suggestions, comments or advice would be really appreciated because I am really struggling to see a positive way forward with this.
 

·
Registered
Joined
·
168 Posts
I'm in somewhat of a similar boat as you - I was having increasing migraines on seasonale, plus they were associated with aura and my GYN was concerned with the increased risk of stroke. I saw a neurologist who told me that the absolute risk of stroke does not go up too much, but that it's ultimately my decision whether I want pills with estrogen or not. I went off seasonale and switched to progesterone only pills back in September. Since then, I haven't had a single migraine, but I have had some side effects on the progesterone - For example, my acne became a lot worse, I generally feel more moody (though honestly, I think that might be related to my work more than anything), but my IBS has pretty much stayed under control. I do have the occasional flare, but that also could happen back when I was on seasonale (I'm currently off all IBS meds - I previously had bentyl and paxil). As for bleeding - I had nearly two weeks of bleeding when I started the pill in September, then nothing till last week, when I had a week long episode of bleeding. My stools were looser during that time, but things were pretty much controlled with using imodium. I think I'm going to see how I do with the progesterone in the next few months and if anything changes for the worse, I might consider seasonale again. I'm really hoping the progesterone will last me for the next year and a half - That's when we're thinking about trying for kids.I have been on Depo Provera in the past - I partially credit it for getting my IBS under control (it combined with paxil and bentyl) because eliminating my periods turned out to be key for treating my IBS. However, I started having some weird side effects after my injections, and I was also concerned with staying on it long term due to the black box warning on bone/calcium effects and also the potential slow return of fertility, and I opted to use seasonale continuously (which I eventually switched to taking it the normal way when my IBS calmed down). I've heard pretty good things about Mirena, but I've avoided it since I've never been pregnant and I heard placement can be difficult in such patients.
 

·
Registered
Joined
·
19 Posts
Discussion Starter · #3 ·
Thanks blondeoverblue, I was starting to think I was the only one!I'm like you in that my period makes my ibs awful, so i've been taking two packs back to back and only having 6 periods a year. I'm really interested to hear what your neurologist said, my doc seemed pretty set against me taking estrogen so i'm pleased to hear a different point of view. However, I'd still prefer to get off it.My last experience with progesterone was one ok week, then three of bleeding but maybe if I had stuck with it, it might've leveled off. I'm encouraged to give it another go and see, and like you might switch back to a combined pill if it doesn't work out. Thanks for commenting
 
1 - 3 of 3 Posts
Top